MAUDE Adverse Event Report: BIOMET 3I EP® HEALING ABUTMENT 4.1MM(D) X 5MM(P) X 3MM(H); DENTAL HEALING ABUTMENT

BIOMET 3I EP® HEALING ABUTMENT 4.1MM(D) X 5MM(P) X 3MM(H); DENTAL HEALING ABUTMENT
Model Number THA53
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the groove where the drivers goes in the healing abutment was deformed, the tip of the driver does not adjust.Procedure was completed using a another healing abutment and same driver.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Patient weight: weight unknown / not provided.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4) the following sections have been updated: b4: date of this report b5: describe event or problem d4: expiration date g3: date received by the manufacturer h1: type of report, follow-up number h2: follow up type h3: device evaluated by manufacturer: change ¿no' to 'yes' *h4: device manufacture date h6: evaluation codes h10: additional narrative one healing abutment and one unknown biomet driver were reported but only the abutment was returned for investigation (see images attached to complaint).Visual evaluation of the as returned product identified damaged abutment drive feature (top).Functional testing could not be performed due to the nature of the devices and events.No pre-existing conditions were reported.The reported device had been place on tooth #24 (universal) for an unknown period of time.X-ray & picture evaluation: x-ray or picture images were not provided.Review of appropriate documentation: document reviewed: biomet 3i restorative products ifu (p-iis086gr) rev f - october 2019.Instructions for use for biomet 3i kits and instruments (p-zbdinstrp), rev e 2022/04/01.Per the applicable ifu, it is stated that improper technique can lead to device failure.Additionally, breakage may occur when device is loaded beyond its functional capability.Dhr review: dhr review for the lot (1236789) had revealed no deviations nor non-conformances which could have caused or contributed to the reported events.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Dhr could not be reviewed for the unknown driver since the lot number was unknown.Complaint history review: complaint history review was performed for the reported lot number (1236789) for similar events (complaint category keywords: does not seat & damaged drive feature) and no other complaint was identified.A complaint history review by item number was conducted for the tha53 dating back to 12 months from now.The complaint history review revealed that there are no existing non-conformances/ capa/hhe/d /ie/product holds for the reported product for similar events (complaint category keyword: does not seat & damaged drive feature).Post market trending review: may post market trending was reviewed and there were no actionable events or corrective actions for the reported events or products.Therefore, based on the available information, device malfunction did occur for the abutment and the reported event (damaged drive feature) was confirmed.

Brand Name
EP® HEALING ABUTMENT 4.1MM(D) X 5MM(P) X 3MM(H)
Common Device Name
DENTAL HEALING ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key13885565
Report Number0001038806-2022-00395
Device Sequence Number884322
Product Code NHA
UDI-Device Identifier00844868016946
UDI-Public(01)00844868016946(17)250318(10)1236789
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K072642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2025
Device Model NumberTHA53
Device Catalogue NumberTHA53
Device Lot Number1236789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale